Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2012, 7:30 PM CDT for Ness County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 14, 2012, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ness County, KS
The radar
The Dodge City radar (KDDC), 85 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:00 PM CDT | TSTM WND GST 60 | 1 Wnw Bazine, KS | |
| Jun 14, 8:07 PM CDT | FUNNEL CLOUD | 5 W Ness City, KS | 2 FUNNEL CLOUDS WERE REPORTED AS LOWERING TOWARD THE GROUND, BUT TOUCHDOWN COULD NOT BE OBSERVED. THIS LSR WAS MISTAKENLY SENT OUT AS A FLASH FLOOD EVENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2789 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
992 WUUS53 KDDC 150030 SVRDDC KSC135-150115- /O.NEW.KDDC.SV.W.0134.120615T0030Z-120615T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT THU JUN 14 2012 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESS COUNTY IN WEST CENTRAL KANSAS... * UNTIL 815 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEELER...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ARNOLD... NESS CITY... MAINLY RURAL AREAS OF NESS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3869 9963 3827 9963 3827 10020 3870 10018 TIME...MOT...LOC 0030Z 265DEG 14KT 3841 10013 WIND...HAIL 60MPH 1.00IN $$ JJOHNSON
2 follow-up statements
334 WWUS53 KDDC 150048 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 748 PM CDT THU JUN 14 2012 KSC135-150115- /O.CON.KDDC.SV.W.0134.000000T0000Z-120615T0115Z/ NESS KS- 748 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NESS COUNTY UNTIL 815 PM CDT... AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BEELER...AND MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ARNOLD... ARNOLD... RANSOM... NESS CITY... MAINLY RURAL AREAS OF NESS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3869 9963 3827 9963 3827 10020 3870 10018 TIME...MOT...LOC 0047Z 265DEG 14KT 3842 10005 WIND...HAIL 60MPH 1.00IN $$ JJOHNSON
889 WWUS53 KDDC 150102 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 802 PM CDT THU JUN 14 2012 KSC135-150115- /O.CON.KDDC.SV.W.0134.000000T0000Z-120615T0115Z/ NESS KS- 802 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NESS COUNTY UNTIL 815 PM CDT... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF NESS CITY...AND MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... NESS CITY... RANSOM... BROWNELL... MAINLY RURAL AREAS OF NESS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3869 9963 3827 9963 3827 10020 3870 10018 TIME...MOT...LOC 0102Z 255DEG 14KT 3854 9990 WIND...HAIL 60MPH 1.00IN $$ JJOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:52 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 14, 6:52 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 652 PM CDT THU JUN 14 2012 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 302 PM CDT THU JUN 14 2012 TONIGHT SHOULD BE AN ACTIVE SEVERE WEATHER EVENING AND NIGHT. HEAVY RAIN IS ALSO A POSSIBILITY IN PARTS OF OUR COUNTY FORECAST AREA. THERE HAS BEEN MOISTURE INCREASING THROUGHOUT THE DAY, WITH UPPER 60S DEWPOINTS IN PLACE ACROSS ALL BUT OUR FAR WESTERN ZONES. CHECKING THE NAM MODEL'S FORECAST CAPE VALUES FOR THIS EVENING, MUCAPES WILL BE IN THE 2000 TO 4000 J/KG RANGE. SO THE LOWER LAYERS OF THE ATMOSPHERE ARE PRIMED FOR AN OUTBREAK. ALSO, A VERY SLOW MOVING COLD FRONT CURRENTLY IN NEBRASKA WILL SLOWLY MAKE IT WAY SOUTH INTO THIS MOIST, UNSTABLE LOW LEVEL ENVIRONMENT. THE MID LAYERS AROUND THE 700MB LEVEL SHOWED +14 AIR OVER THE FAR WEST PARTS OF SOUTHWESTERN KANSAS, SO THE MID LEVEL CAP WILL BE SLOW TO BE OVERTAKEN. ONCE THE CAP IS BROKEN, STORMS SHOULD GO ALONG AND JUST AHEAD OF THE COLD FRONT. THIS MEANS THIS WILL BE A LATE SHOW, WITH PERHAPS THE EARLIEST STORMS IN OUR FAR WEST OF FAR NORTHWEST ZONES SUCH AS MORTON AND SCOTT COUNTIES AFTER 5 PM CDT. EARLY ON, ANY STORMS ACROSS OUR WEST/NORTHWEST ZONES NORTHWEST OF WAKEENEY TO HUGOTON LINE WILL HAVE THE POTENTIAL FOR HAIL UP TO QUARTER-SIZE AND WIND GUSTS TO 70 MPH. AS THE FRONT SINKS SLOWLY INTO EVEN DEEPER MOISTURE AND INSTABILITY REGIONS, LATER STORMS THIS EVENING NORTHEAST OF A LINE FROM DIGHTON TO MONTEZUMA TO ASHLAND WILL HAVE THE POTENTIAL TO PRODUCE HAIL UP TO THE HALF-DOLLAR SIZE AND GUSTS TO 80 MPH IN DOWNBURSTS. SO THE SEVERE SHOW COULD SLOWLY EVOLVE AND BE ON THE LOWER SEVERE SIDE, BUT COULD ALSO AFFECT MANY DIFFERENT PARTS OF OUR FORECAST AREA (AND THUS BE WIDESPREAD). AFTER SUNDOWN, THE INSTABILITY WILL START TO WANE, AND STORMS COULD EASILY TURN INTO HEAVY RAIN PRODUCERS. I KNOW MANY FARMERS ARE WANTING GOOD RAINFALL, BUT EVERYONE WON'T GET SUBSTANTIAL AMOUNTS OF RAIN. TRIED MY BEST GUESS AND WENT WITH OVER 0.80-INCH IN PARTS OF ELLIS, RUSH, PAWNEE AND STAFFORD COUNTIES. AMOUNTS IN THE 0.50-INCH RANGE ARE WEST OF THE HEAVIER BAND ABOVE, BASICALLY EAST OF DIGHTON TO JETMORE TO COLDWATER. WEST OF THAT LINE, PRECIP AMOUNTS WILL GENERALLY BE IN THE 0.10 TO 0.30-INCH RANGE. THOSE STORM TOTAL PRECIP AMOUNTS FOR ALL AREAS RUN FROM 18Z TODAY THROUGH FRIDAY, OR 16/00Z. FRIDAY WILL STILL HAVE THE FRONT ACROSS OUR CWA AND ANOTHER WEAK WAVE CROSSING OVERHEAD, SO SMALL SLIGHT AFTERNOON POPS WILL BE OVER THAT AREA BASICALLY WEST OF HIGHWAY 283. THOSE STORMS FRIDAY AFTERNOON DO NOT LOOK SEVERE AT THIS TIME, WITH A GREATER CHANCE OF SEVERE TO OUR NORTHWEST. AS FOR TEMPERATURES, I DID NOT CHANGE MUCH AT ALL, AS THE GOING TEMPERATURES LOOKED REASONABLE AND ARE IN LINE WITH SURROUNDING ISC OFFICES. LOWS TONIGHT SHOULD RANGE FROM NEAR 60F DEGREES IN SYRACUSE TO DIGHTON AREAS, TO CLOSE TO 70F DEGREES IN THE PRATT AND MEDICINE LODGE AREAS. ON FRIDAY, MAXIMUM TEMPERATURES WILL RANGE FROM THE MID 80S NORTH OF I-70 TO THE MID 90S IN THE LIBERAL AND ELKHART AREAS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 316 AM CDT THU JUN 14 2012 LITTLE IF ANY CHANGES HAVE OCCURRED IN THE LATEST MODEL RUNS TO SIGNIFICANTLY CHANGE ANY OF THE FORECAST PERIODS IN THE MEDIUM TO EXTENDED RANGE. OVER THE FRIDAY THROUGH SATURDAY PERIOD, THE UPPER JET ENERGY STILL REMAINS ACROSS THE NORTHERN PLAINS AS A STRONG SHORTWAVE MOVES RAPIDLY THROUGH THE NORTHERN PLAINS. THE FLATTENING SUBTROPICAL RIDGE WILL STILL BE IN PLACE AS WELL AS HIGH MOISTURE CONTENT BOUNDARY LAYER AIR OVER WESTERN KANSAS. THE NEAR SURFACE BAROCLINIC ZONE IS SHOWN BY MODELS TO BE MAINTAINED SOMEWHERE TO THE NORTH OF WESTERN AND CENTRAL KANSAS. ECMWF, GFS AND NAM ALL CONTINUE TO SUGGEST STORM DEVELOPMENT AGAIN LATE FRIDAY INTO FRIDAY EVENING, AS WELL AS LATE SATURDAY INTO SATURDAY EVENING. THE CONVECTIVE DEVELOPMENT LATE FRIDAY WOULD MOST LIKELY BE DRIVEN BY DIURNAL HEATING AND BEGIN DURING THE DAY OVER THE HIGH PLAINS OF COLORADO, AND RAPIDLY EXPAND INTO THE STRONG INSTABILITY AXIS OVER WESTERN KANSAS THROUGH THE LATE EVENING. DEPENDING ON THE INFLUENCE OF A POTENTIAL SHORTWAVE/PV ANOMALY OVERNIGHT, THE STORMS COULD CONTINUE THROUGH THE OVERNIGHT INTO EARLY SATURDAY MORNING. AS THE AFOREMENTIONED TROUGH PASSES ACROSS THE NORTHERN PLAINS, ANOTHER BACKDOOR COLD FRONT WILL IMPINGE ON THE MOIST AND CONDITIONALLY UNSTABLE AIRMASS IN THE AFTERNOON SATURDAY. CONVECTIVE DEVELOPMENT IS AGAIN EXPECTED ALONG THIS BOUNDARY, WHICH SHOULD HAVE THE POTENTIAL TO CREATE SIGNIFICANT CONVECTIVE OUTFLOW WITH MULTICELL CLUSTERS. THE ENVIRONMENT BOTH FRIDAY EVENING AND SATURDAY EVENING SHOULD STILL BE NEARLY 2 STANDARD DEVIATIONS IN PRECIPITABLE WATER WITH LOW TO MODERATE SHEAR. HEAVY RAIN RATES WILL OCCUR IN EITHER EVENT WITH THE POTENTIAL FOR LOCAL FLOODING AND LOCAL SEVERE STORMS. THE MODELS ARE IN GOOD AGREEMENT ON THIS CONVECTIVE ACTIVITY ENDING BY SUNDAY AS MUCH DRIER BOUNDARY LAYER AIR MOVES ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS REGIONS. THIS DRY, AND WEAK TO MODERATE SOUTHERLY SURFACE FLOW WILL LIKELY REMAIN ACROSS THE AREA THROUGH AT LEAST MID WEEK. HIGH TEMPERATURES WILL BE AT TO ABOVE NORMAL IN THE 90S FOR MUCH OF THE PERIOD. THE PATTERN BEGINS TO BREAK DOWN BY LATE IN THE WEEK AS A ANOTHER MID LEVEL TROUGH MOVES INTO THE CENTRAL PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 652 PM CDT THU JUN 14 2012 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL AND SOUTHWEST KANSAS THROUGH THE EVENING HOURS. THE DODGE CITY, GARDEN CITY AND HAYS TAF SITES WILL BE IMPACTED MAINLY FROM AROUND 01Z THROUGH 04Z. STRONG AND VARIABLE WINDS WITH GUSTS INTO THE 50-60 KNOT RANGE WILL BE POSSIBLE. THE STORMS SHOULD BE MOVING EAST AND SOUTHEAST OF ALL THE TAF SITES AFTER 04Z. BEHIND THE STORMS, VFR CEILINGS AND SOUTHEAST WINDS GUSTING TO 20-25 KNOTS WILL BE POSSIBLE INTO THE LATE NIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 71 94 / 60 20 30 20 GCK 64 91 69 94 / 60 20 30 20 EHA 66 91 67 91 / 30 20 20 20 LBL 67 93 70 93 / 30 20 20 20 HYS 66 87 72 91 / 60 20 40 30 P28 70 89 73 93 / 60 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURKE LONG TERM...RUSSELL AVIATION...GERARD
Hazardous weather outlook, Jun 14, 4:43 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT THU JUN 14 2012 KSZ030-031-043>046-061>066-074>081-084>090-151100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 443 AM CDT THU JUN 14 2012 /343 AM MDT THU JUN 14 2012/ ...A SIGNIFICANT DAMAGING WIND EVENT POSSIBLE LATE THIS AFTERNOON AND LASTING INTO THE EVENING TO EARLY OVERNIGHT HOURS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A MODERATE THREAT OF SEVERE THUNDERSTORMS WILL EXIST STARTING LATE THIS AFTERNOON AND PERSISTING INTO THE EVENING AND OVERNIGHT HOURS ACROSS THE ENTIRE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST AFTER 5 PM NORTH OF HIGHWAY 50 BUT EAST OF HIGHWAY 83. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST KANSAS AND ALONG THE COLORADO BORDER IN SOUTHWEST KANSAS BY LATE AFTERNOON. THESE STORMS WILL INITIALLY BE CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR IN SIZE ALONG WITH DAMAGING WINDS UP TO 70 MPH. HOWEVER...BY MID EVENING STORMS ARE EXPECTED TO MERGE INTO ONE OR TWO LINES OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MPH. FURTHER...HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF NUISANCE FLOODING DURING THE EVENING TO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS BOTH FRIDAY INTO FRIDAY NIGHT AND SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 4 PM THIS AFTERNOON AND LASTING INTO THE EVENING OVER WESTERN AND CENTRAL KANSAS...ESPECIALLY EAST OF A HIGHWAY 83. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 14, 6:16 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT THU JUN 14 2012
KSZ030-045-150000-
NESS-TREGO-
616 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NESS AND TREGO
COUNTIES...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF UTICA...MOVING NORTHEAST AT
20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST WEST OF NESS
CITY AND MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN NORTHERN NESS AND TREGO COUNTIES...INCLUDING THE CITY OF
TREGO CENTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3872 9961 3846 9975 3842 10019 3870 10018
3870 10016 3881 10016 3911 10011 3911 9992
TIME...MOT...LOC 2315Z 225DEG 17KT 3873 10012
JJOHNSONLocal storm report, Jun 14, 6:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
635 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 9 NNE BIG BOW 37.67N 101.49W
06/14/2012 E60 MPH GRANT KS PUBLIC
&&
MSCOTTLocal storm report, Jun 14, 6:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 11 NW NESS CITY 38.57N 100.05W
06/14/2012 E1.00 INCH NESS KS PUBLIC
&&
BURKELocal storm report, Jun 14, 6:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST NESS CITY 38.45N 99.91W
06/14/2012 E60 MPH NESS KS STORM CHASER
THE REPORT WAS FROM NEAR NESS CITY.
&&
BURKELocal storm report, Jun 14, 7:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
706 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 2 N GARDEN CITY 38.00N 100.86W
06/14/2012 E65 MPH FINNEY KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Jun 14, 7:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 SW DIGHTON 38.43N 100.53W
06/14/2012 E1.00 INCH LANE KS PUBLIC
&&
JRJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 44 min |
| Jun 14, 7:04 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 56 min |
| Jun 14, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 13 min |
| Jun 14, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade | 39 min |
| Jun 14, 7:31 PM CDT | Tornado Warning | DDC | Lane | 17 min |
| Jun 14, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Lane and 1 more | 47 min |
| Jun 14, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 45 min |
| Jun 14, 7:50 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 55 min |
| Jun 14, 8:12 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 33 min |
| Jun 14, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 27 min |
| Jun 14, 8:17 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Gray, Hodgeman, Meade and 1 more | 58 min |
| Jun 14, 8:23 PM CDT | Areal Flood Warning | DDC | Lane, Ness | 12 hr |
| Jun 14, 8:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 66 min |
| Jun 14, 8:25 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 50 min |
| Jun 14, 9:05 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.